Bishop score — cervical readiness for labour
Enter the findings of the vaginal examination for 5 features. A higher score means a riper cervix and a better chance of successful induction.
Interpretation
The Bishop score adds up 5 features of the cervix on vaginal examination (0–13 points). According to ACOG a score of 6 or less means an unfavourable cervix and 8 or more a favourable one. Some units use the modified Bishop score, which replaces effacement with cervical length in centimetres.
Sources
- Bishop EH. Pelvic scoring for elective induction. Obstet Gynecol 1964;24:266–268.
- American College of Obstetricians and Gynecologists. ACOG Practice Bulletin No. 107: Induction of labor. Obstet Gynecol 2009;114(2 Pt 1):386–397. doi.org
More calculators
- ObstetricsPregnancy weight gain calculatorRecommended weight gain by pre-pregnancy BMI and week of pregnancy (IOM)
- PaediatricsApgar scoreNewborn condition after birth, 0–10
- PaediatricsGrowth percentile calculatorChild weight, height, BMI and head circumference on WHO and Polish charts
- Anthropometry and nutritionBMI calculatorAdult body mass index, healthy weight range and waist-to-height
- DiabetologyHbA1c calculatorHbA1c in % and mmol/mol, average glucose and treatment targets
- DiabetologyHOMA-IR and Matsuda indexInsulin resistance from fasting glucose and insulin and from an OGTT
This calculator is for education and does not replace a doctor’s assessment. Always interpret the result together with the history and examination.